700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ ReadersThis Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)
Context Pulmonary tuberculosis and especially multi-drug-resistant tuberculosis remain a pressing health problem. Objective The aim of this study was to establish how often standard preparations for the treatment of tuberculosis, such as isoniazid and rifampicin, lead to acute pancreatitis. Methods Two hundred and eighty patients with pulmonary tuberculosis were investigated by clinical chemistry and ultrasonography to determine in how many cases the use of isoniazid and rifampicin was followed by elevation of pancreatic isoamylase or lipase or by sonographic signs of acute pancreatitis with and without occurrence of acute upper abdominal symptoms. Results Acute pancreatitis definitely occurred in 22 (8%) and probably in 36 (13%) of the patients. In 21 (8%) there was merely an asymptomatic serum elevation of pancreatic enzymes and no pathologic sonographic signs in the pancreas. Conclusions Acute pancreatitis is a frequent occurrence after administration of isoniazid and rifampicin and must be considered whenever upper abdominal symptoms are found in patients treated with these drugs.
Antitubercular Agents, Isoniazid, Rifampin, Tuberculosis, Pulmonary